New Mexico, 2006High Wind in New Mexico, June 15, 2006
June 15, 2006 · NWS ABQ · 4 events in 4 counties and zones
Gusty winds developed as a strong upper level trough moved over northern New Mexico. In some cases the peak gusts were aided by outflow winds from high based virga showers.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty winds developed as a strong upper level trough moved over northern New Mexico. In some cases the peak gusts were aided by outflow winds from high based virga showers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 15, 1:47 PM MST, 8 minutes earlier.
Area forecast discussion, Jun 15, 1:47 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT THU JUN 15 2006
.DISCUSSION...UPR LVL TROF DROPPING INTO THE FOUR CORNERS REGION IS
PRODUCING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN
THIRD OF THE STATE. ACROSS THE NORTHEAST CORNER OF THE STATE...EXPECT
THAT ACTIVITY WILL INCREASE IN AREAL COVERAGE AS THE UPR LVL TROF
MOVES INTO THE STATE. UPR TROF WILL SWING ACROSS THE STATE TONIGHT
AND TOMORROW. STATEWIDE THESE WILL BE THE MOST ACTIVE TIME FRAMES FOR
SHOWER AND THUNDERSTORM ACTIVITY WITH ACTIVITY CEASING FROM WEST TO
EAST ACROSS THE STATE AS DRIER AIR PUSHES IN FROM THE WEST. EXPECT
STRONG GUSTY WINDS INTO THE EVENING HOURS...SO WILL CONTINUE WITH THE
WIND ADVISORY. UPR LVL RDG WILL BE BUILDING ACROSS THE STATE THROUGH
THE WEEKEND...WITH IT REGAINING A DOMINATE CONTROL OVER THE STATE
INTO THE MIDDLE AND LATER PART OF NEXT WEEK. EXCEPT FOR TOMORROW...
TEMPS WILL BE HOT WITH VERY LITTLE CHANCE OF RAIN THROUGH A MAJORITY
OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 53 82 49 88 / 10 0 0 0
GALLUP.......................... 45 80 40 86 / 10 0 0 0
GRANTS.......................... 47 82 43 86 / 10 0 0 0
GLENWOOD........................ 56 90 51 93 / 10 0 0 0
CHAMA........................... 38 70 37 80 / 20 10 5 5
LOS ALAMOS...................... 53 78 47 84 / 10 10 0 5
RED RIVER....................... 38 68 34 74 / 20 20 10 5
TAOS............................ 44 77 40 83 / 20 20 10 5
SANTA FE........................ 50 82 46 85 / 10 10 5 5
SANTA FE AIRPORT................ 52 84 49 86 / 10 10 5 0
ESPANOLA........................ 51 87 48 88 / 10 10 5 5
ALBUQUERQUE HEIGHTS............. 62 87 58 89 / 10 5 0 0
ALBUQUERQUE VALLEY.............. 58 89 54 91 / 10 5 0 0
ALBUQUERQUE FOOTHILLS........... 60 85 53 88 / 10 5 0 0
ALBUQUERQUE WEST MESA........... 61 90 56 91 / 10 5 0 0
SOCORRO......................... 60 91 58 91 / 10 5 0 0
SANDIA PARK/CEDAR CREST......... 54 80 49 83 / 10 5 5 0
MORIARTY/ESTANCIA............... 52 85 46 85 / 10 5 5 0
CARRIZOZO....................... 58 92 53 88 / 10 10 5 5
RUIDOSO......................... 52 83 48 79 / 10 10 5 5
RATON........................... 49 78 46 82 / 20 20 20 10
LAS VEGAS....................... 53 79 47 84 / 20 10 10 5
ROY............................. 55 80 53 78 / 20 20 10 10
CLAYTON......................... 60 82 55 84 / 30 20 20 10
SANTA ROSA...................... 61 88 55 88 / 20 10 10 5
TUCUMCARI....................... 67 91 61 92 / 20 10 10 10
FORT SUMNER..................... 67 86 61 89 / 20 10 10 10
CLOVIS.......................... 65 91 58 90 / 20 10 20 10
PORTALES........................ 68 90 64 90 / 20 10 20 10
ROSWELL......................... 68 98 65 96 / 10 10 10 5
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR NMZ001-NMZ002-
NMZ003-NMZ004-NMZ005-NMZ006-NMZ007-NMZ008-NMZ009-NMZ010-NMZ011-
NMZ012-NMZ014-NMZ015.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NMZ101-NMZ102-
NMZ103-NMZ104-NMZ105-NMZ106-NMZ107-NMZ108-NMZ109.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
NMZ106-NMZ107-NMZ108.
&&
16
Hazardous weather outlook, Jun 15, 5:00 AM MST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUN 15 2006
NMZ001>021-026-161200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU JUN 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM MDT TODAY FOR
FOR ALL BUT THE SOUTH CENTRAL AND SOUTHEAST PORTIONS OF THE STATE
WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS. A WIND ADVISORY IS ALSO IN
EFFECT OVER THE WEST...CENTRAL AND NORTHEAST AREAS OF THE STATE
FROM 1 PM TO 8 PM MDT. STRONG WIND GUSTS ARE LIKELY IN AND NEAR
THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE NORTH AND EAST.
LITTLE RAIN WILL FALL BUT WIND GUSTS CAN REACH 50 OR 55 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR EASTERN AND SOUTHERN PORTIONS
OF NEW MEXICO.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
40
High Wind, Sangre de Cristo Mountains / Taos / X W Mora / X Se Rio Arriba / Ne Santa Fe / X W Colfax / X Nw San Miguel
- When
- June 15, 1:55 PM MST to 4:26 PM MST
- Where
- Sangre de Cristo Mountains / Taos / X W Mora / X Se Rio Arriba / Ne Santa Fe / X W Colfax / X Nw San Miguel forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
High Wind, Harding
- When
- June 15, 7:00 PM MST to 7:20 PM MST
- Where
- Harding forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- AWOS,ASOS,MESONET,ETC
High Wind, Northeast Highlands / All But X W and X Se Colfax / All But X W Mora / C San Miguel / X Nw Union
- When
- June 15, 7:21 PM MST
- Where
- Northeast Highlands / All But X W and X Se Colfax / All But X W Mora / C San Miguel / X Nw Union forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
High Wind, Far Northeast Plains / Union Except X Nw / X Se Colfax
- When
- June 15, 7:26 PM MST
- Where
- Far Northeast Plains / Union Except X Nw / X Se Colfax forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, June 15 to 22, 2006$13 million · 1 event
- Wildfire in Texas, June 15 to 20, 2006$2.5 million · 1 event
- Hail and Damaging Winds in Nebraska, June 15, 2006$365,000 · 60 kt wind · 9 events
- Wildfire in Texas, June 15 to 17, 2006$275,000 · 1 event
- High Wind in Colorado, June 15, 2006$100,000 · 71 kt wind · 7 events
- Damaging Wind in Kansas, June 15, 2006$70,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Kansas, June 15, 2006$12,000 · 1.25 in hail · 33 events
- Hail and Damaging Wind in Nebraska, June 15, 2006$35,000 · 2.5 in hail · 10 events
- Tornado in Puerto Rico, June 15, 2006$30,000 · F0 · 1 event
- Hail and Damaging Winds in Kansas, June 15, 20061.75 in hail · 20 events
- Wildfire in Colorado, June 15 to 16, 2006$15,000 · 1 event
- Hail and Damaging Wind in Texas, June 15, 20061.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512063, 5512065, 5510841, 5512064.